Alert archive / Kansas / Wind Advisories in 2019
Wind Advisory 12, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Nov 26, 2019, 3:25 AM CST for 23 counties in Kansas. It took effect at Nov 26, 2019, 9:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2019, 3:25 AM CST (09:25 UTC)
- In effect from
- Nov 26, 2019, 9:00 PM CST
- Expired
- Nov 27, 2019, 2:44 AM CST
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1978 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
339 WWUS73 KTOP 260925 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 325 AM CST Tue Nov 26 2019 KSZ008>012-020>024-026-034>040-054>056-058-059-262200- /O.NEW.KTOP.WI.Y.0012.191127T0300Z-191127T0900Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 325 AM CST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST WEDNESDAY... The National Weather Service in Topeka has issued a Wind Advisory, which is in effect from 9 PM this evening to 3 AM CST Wednesday. * WINDS...Northwest winds sustained between 25 and 35 mph with gusts up to 45 mph possible. * IMPACTS...Unsecured objects are likely to get blown around. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$
2 follow-up statements
005 WWUS73 KTOP 261841 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1241 PM CST Tue Nov 26 2019 KSZ026-038>040-054>056-058-059-271100- /O.NEW.KTOP.HW.W.0003.191127T0600Z-191127T1200Z/ /O.EXT.KTOP.WI.Y.0012.191127T0300Z-191127T0600Z/ Jefferson-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey- Anderson- Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 1241 PM CST Tue Nov 26 2019 ...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT CST TONIGHT... ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST WEDNESDAY... The National Weather Service in Topeka has issued a High Wind Warning, which is in effect from midnight tonight to 6 AM CST Wednesday. * TIMING...Beginning at 9 PM for the Advisory, and at 12 AM for the Warning. * Winds...Northwest winds sustained between 30 and 40 mph with gusts up to 60 mph possible. * IMPACTS...Damaging winds may blow down branches and trees. If possible, remain in the lower levels of your home, and avoid windows. Use caution if you must drive. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ KSZ008>012-020>024-034>037-271100- /O.EXT.KTOP.WI.Y.0012.191127T0300Z-191127T1200Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, Bennington, Abilene, Herington, Junction City, and Council Grove 1241 PM CST Tue Nov 26 2019 ...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WINDS...Northwest winds sustained between 30 and 35 mph with gusts up to 50 mph possible. * IMPACTS...Unsecured objects are likely to get blown around. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$
315 WWUS73 KTOP 270844 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 244 AM CST Wed Nov 27 2019 KSZ026-038>040-054>056-058-059-270945- /O.CAN.KTOP.HW.W.0003.000000T0000Z-191127T1200Z/ Jefferson-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey- Anderson- Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 244 AM CST Wed Nov 27 2019 ...HIGH WIND WARNING IS CANCELLED... The threat for severe winds has diminished and therefore the warning is cancelled. Northwest winds will still gust between 30 and 40 mph through the morning. $$ KSZ008>012-020>024-034>037-270945- /O.CAN.KTOP.WI.Y.0012.000000T0000Z-191127T1200Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, Bennington, Abilene, Herington, Junction City, and Council Grove 244 AM CST Wed Nov 27 2019 ...WIND ADVISORY IS CANCELLED... The threat for advisory level winds has diminished and therefore the warning is cancelled. Northwest winds will still gust between 30 and 40 mph through the morning.. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Nov 25, 11:19 PM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Nov 25, 11:19 PM CST, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1119 PM CST Mon Nov 25 2019 ...Update to aviation forecast discussion... .SHORT TERM...(Tonight) Issued at 307 PM CST Mon Nov 25 2019 Quiet conditions continue this evening as north to northeast winds gradually diminish and high clouds drift through the region. Stratus will begin to develop across southeast KS and southwest MO tonight and build northward during the early morning hours, reaching the southeastern forecast area by sunrise. Patchy drizzle will also be possible as low-levels saturate and shallow isentropic lift increases. .LONG TERM...(Tuesday through Monday) Issued at 307 PM CST Mon Nov 25 2019 Models continue to be fairly consistent in the speed and track of the deepening cyclone through the region Tuesday and Tuesday night as it becomes negatively-tilted poleward of a 180-knot upper level jet streak over Oklahoma. Low-level moisture return over the old front may bring some drizzle or perhaps modest light rain for much of the area through the morning with still the main area of concern for wintry precipitation in far northwestern portions of the area. Moisture depths and thermal profiles continue to hold off any change to such types until late afternoon with colder near-surface conditions following the upper low in the evening as the forcing moves off. This should keep snow accumulations to around an inch in/around Republic county. There are some suggestions of areas of convective cold-sector precip as lapse rate aloft steepen to near 8 C/km which could produce quick though spotty accumulations farther east toward northeast Kansas in the evening. To the south, more fall-like concerns are raised with elevated fire weather and thunderstorm potential. Ahead of the wrapping dry slot, the warm sector could destabilize enough for some deep, moist convection, though even the most aggressive solutions keep MU CAPE below 700 J/kg. Obviously deep shear will be impressive so its hard to rule out some briefly-severe storms in the late afternoon and early evening in far southeastern locations. Dewpoints behind the Pacific cold front could bring RH values below 40% though getting this narrow axis northeast into the local area is unlikely. Wind speeds will increase quickly in the late afternoon and evening but the potential for the coincidence of the strong winds and drier air appears too low for any significant fire weather concern this far northeast. Pressures rise 20-30 mb Tuesday night and model soundings show low-level lapse rates remaining impressive at times through the overnight hours. Mixing depths may near 850 mb where winds are near 50 knots hours. If trends continue, a Wind Advisory may be needed for both sustained and gust speeds. Wednesday continues to be the "catch your breath" day before the next upper trough impacts the central Plains Wednesday night into the weekend. Broad and deep isentropic upglide takes place downstream of the trough late Wednesday night into Thursday afternoon for what should be a fairly widespread though modest accumulation rate event. Forecast soundings over much of the lower and middle troposphere are fairly isothermal and the potential for a more varied profile certainly exists, but continuing the transition from snow to rain through the day still seems very reasonable in the WAA regime. Snow accumulations of a few inches of snow are quite possible. There may be a break in precipitation late Thursday into Thursday night before greater chances return Friday and Friday night as the trough enters the Plains. The bulk of this precip should come in liquid form though enough uncertainty exists for some mix mention early. There should be greater potential for a more unstable atmosphere to reach the local area Friday and Friday evening though much remains to be seen on severe chances this far north. Another quite windy period seems very possible behind this system over the weekend. Will keep some small precip chances into Sunday with a blocky regime to the upper flow setting up along the western coast of the continent which could bring in some southwest-flank light precip. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1119 PM CST Mon Nov 25 2019 An active period is expected after 12Z as vfr conditions transition to mvfr and ifr by 17Z. Expect drizzle to develop after 14Z and last through 21Z. Expect some improvement to mvfr or vfr around 21Z, especially near TOP and FOE as winds shift to the south as a warm front lifts north. Winds will veer from the northeast to the south by 22Z at TOP and FOE, but remain east or southeast at MHK. Winds will shift to the west around 15kts with gusts to 30 kts behind a frontal boundary in the 01Z to 03Z Wednesday time period. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Laflin LONG TERM...65 AVIATION...53
Hazardous weather outlook, Nov 25, 3:10 PM CST, 12 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 310 PM CST Mon Nov 25 2019 KSZ008>012-020>024-026-034>040-054>056-058-059-262115- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 310 PM CST Mon Nov 25 2019 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Snow accumulations of around an inch are expected late Tuesday afternoon and Tuesday night in the Belleville area. A few strong thunderstorms could impact eastern portions of east central Kansas late Tuesday afternoon and Tuesday evening. Elevated fire danger is possible late Tuesday afternoon and Tuesday evening in central and east central Kansas. West to northwest winds sustained near 30 mph with gusts near 45 mph are possible across the entire area Tuesday night. Accumulating snow is possible across the entire area during much of Thanksgiving Day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 12:41 PM CST | High Wind Warning | TOP | Anderson, Coffey, Douglas, Franklin, Jefferson, Lyon and 3 more | 14 hr |
| Nov 26, 4:49 PM CST | Special Weather Statement | TOP | Geary | 41 min |
| Nov 26, 5:19 PM CST | Special Weather Statement | TOP | Riley | 26 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.